Write a review

Left Me with Severe Acne Scarring, Cystic Acne Returned. Health Problems - UK

I was 26 when my doctor finally referred me into...

I was 26 when my doctor finally referred me into accutane. Having suffered with mild to moderate acne since 11 (like my dad) when I came off the Diannete pill aged 21, my acne tuned cystic.

I would suffer from very large painful cysts, especially around the tie of the month, I'd been on every topical and anti biotic over the years, nothing kept it away.

When I was prescribed accutane I didn't know much about it, other than the dryness.

Well I had the worst initial breakout. 10 times worse than any breakout in my life. I hadn't been left with a single acne scar in my 15yrs with acne, til accutane.

After my 3.5 month course.....50mg a day, I weigh 50kgs. I had no acne, but severe pocked scarring and lots of pigmentation.

I saw another deem, private, who was horrified and said she would never let tat happen to me :( She said I should have been given anti b's to calm my skin down, WMD not been put on such a high dosage.

So my skin was a mess, I fell bio a deep depression as my answer destroyed my face. I looked into lasers, inc Fraxel, but those horror stories made me scared I'd make things worse,

Plus side I had in acne, downside, I had to wear heavy scar make up all the time because of the pigmentation and red Maria, and no make up could disguise the craters in my face.

After 6 months I decided to try fillers for my scarring. I was too scared for anything invasive. The fillers helped a lot, improved ,y face around 40%, but after 2yrs the acne returned.

I went to my newly found derm who put me on a low dose of accutane, 10mg 3 times a week. After one month, no new acne, no scarring, no bad side effects. I just wish I'd found this derm the rust time around.

My last course of accutane was great, only good results, but of ourselves the damage was done the first time around.

I've been off the low dose 6 months now, and am breaking out at that time of the month again. I'm 30 now, so acne is getting old :P

At the mo I've just started a tetracycline course, it will work until I stop, but I'm also using retin A micro, we will see. I've been around thi block many times.

My biggest mistake in my life was that first course of accutane, I'd give anything to undo it, but honestly, the ultra low dose was great, clear skin for a year, no side effects like the first time.

One thing to note is I was 100% healthy before my first course, 3 months after finishing i began feeling exhausted and weak. I ended up in and out of hospital, diagnosed with various auto immune issues, thyroid issues, anemia, high blood pressure , joint problems etc. I'm not saying there was a link as I also went through a very stressful time, and my scarring put e in a very stressed depressed state.
However I was since diagnosed with fibromyalgia. After 2 years I'm stable and pretty healthy again.
I don't relate it to accutane, but so many people do that I figure I'd mention it. Particularly as both my endocrinologist and my rheumatologist asked me if I had been on accutane.
UK NHS!

1 out of 5 stars Overall rating
1 out of 5 stars Doctor's bedside manner
1 out of 5 stars Answered my questions
1 out of 5 stars After care follow-up
1 out of 5 stars Time spent with me
1 out of 5 stars Phone or email responsiveness
1 out of 5 stars Staff professionalism & courtesy
5 out of 5 stars Payment process
1 out of 5 stars Wait times
Was this review helpful?

Comments (1)

I am so sorry about your awful experiences! I went on Accutane when I was 23 after meeting my biological dad and brother who both had horrible acne and scars. My only side affects were achy knees and dry lips. My skin during treatment was flawless - no acne and my oil production slowed down considerably. To me my face and skin was perfect. Fast forward 20 years and my hormonal acne visits each month, the oil is embarrassingly out of control and has only worsened. I was on 40mgs for about 16 weeks. Because my female hormones have been so out of control over the years I have been on pretty much everything out there. Nothing ever helped consistently...then I developed a blood clot - deep vein thrombosis. I could not believe how common this is in even younger women. Your conditions made me think blood clot. Very, very common yet never addressed at all. I was lucky. I knew three friends who died from clots. On another topic....your giving a perfect 5 star in rating the 'payment process' cracks me up!
  • Reply